Extremely low dose of 6-mercaptopurine in a Chinese child with acute lymphoblastic leukaemia and multiple pharmacogenetic mutations.

Affiliation

Zhai XY(1), Zhou Y(2), Dong L(3), Nie AQ(2), Zhi LJ(1), Jacqz-Aigrain E(4)(5), Wang TY(6)(7), Wang L(1), Zhao W(2)(8).
Author information:
(1)Department of Pediatric Hematology Oncology, Children's Hospital of Hebei Province affiliated to Hebei Medical University, Shijiazhuang, China.
(2)Department of Clinical Pharmacy, School of Pharmaceutical Sciences, Cheeloo College of Medicine, Shandong University, Jinan, China.
(3)Department of Pharmacy, Children's Hospital of Hebei Province affiliated to Hebei Medical University, Shijiazhuang, China.
(4)Department of Paediatric Pharmacology and Pharmacogenetics, Hôpital Robert Debré, APHP, Paris, France.
(5)Sorbonne Paris Citéz, University Paris Diderot, Paris, France.
(6)Beijing Key Laboratory of Pediatric Hematology Oncology, National Key Discipline of Pediatrics
(Capital Medical University), Key Laboratory of Major Diseases in Children, Ministry of Education, Beijing, China.
(7)Hematology Oncology Center, Beijing Children's Hospital, National Center for Children's Health, Capital Medical University, Beijing, China.
(8)Pediatric Research Institute, Children's Hospital of Hebei Province affiliated to Hebei Medical University, Shijiazhuang, China.

Abstract

WHAT IS KNOWN AND OBJECTIVES: Thiopurines are cornerstone drugs in the treatment of acute lymphoblastic leukaemia (ALL), but their use can be complicated by the incidence of life-threatening leucopenia. CASE DESCRIPTION: We describe a case of a 6-year-old Chinese boy with B-ALL receiving extremely low dose of 6-mercaptopurine (only 4% of recommended dose) during the ALL maintenance therapy phase. WHAT IS NEW AND CONCLUSION: Complex pharmacogenetic tests and TDM should be recommended in children with complicated ALL to highlight the large individual variability in the responses to 6-MP exposure and the associated adverse effects.